Alert archive / Tennessee / Freeze Warnings in 2011
Freeze Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Oct 31, 2011, 3:40 PM CDT for Tishomingo County, Mississippi; 5 counties in Tennessee. It took effect at Nov 1, 2011, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2011, 3:40 PM CDT (20:40 UTC)
- In effect from
- Nov 1, 2011, 1:00 AM CDT
- Expired
- Nov 1, 2011, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Tishomingo County, MS, Carroll County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN
The radar
The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Oct 31, 3:31 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 31, 3:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT MON OCT 31 2011
.DISCUSSION...
CURRENTLY...HIGH PRESSURE COVERS THE MIDSOUTH WITH CLEAR SKIES AND
LIGHT WINDS. A VERY DRY AIRMASS IS IN PLACE WITH DEWPOINTS IN THE
20S AND RH VALUES DOWN TO AROUND 20 PERCENT. THE LOW DEWPOINTS
HAVE ALLOWED TEMPS TO WARM INTO THE UPPER 60S IN SOME PLACES TO
70 DEGREES AT MEMPHIS. AN ELEVATED FIRE DANGER EXISTS ACROSS THE AREA
DUE TO LOW RH VALUES AND DRY FUELS.
TONIGHT THROUGH WEDNESDAY...HIGH PRESSURE WILL SLIDE TO THE EAST
AND REMAIN STATIONARY OVER THE SOUTHEAST STATES THROUGH
WEDNESDAY. A VERY DRY AIRMASS WILL REMAIN ACROSS THE AREA WITH
LITTLE IF ANY CLOUD COVER. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPS TO DROP QUICKLY TONIGHT. A FREEZE WARNING HAS BEEN ISSUED
ALONG THE TENNESSEE RIVER WITH A FROST ADVISORY FOR MUCH OF THE
REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. LIGHT SOUTH
WINDS SHOULD KEEP TEMPS A LITTLE WARMER ACROSS THE MISSISSIPPI
DELTA. SUNNY SKIES WILL CONTINUE ON TUESDAY WITH SLIGHTLY WARMER
TEMPERATURES. AN ELEVATED FIRE DANGER WILL CONTINUE TUESDAY
AFTERNOON WITH LOW RH VALUES...DRY FUELS AND SLIGHTLY STRONGER
SOUTHERLY WINDS..ESPECIALLY ACROSS THE DELTA. CLEAR SKIES AND COOL
TEMPERATURES EXPECTED AGAIN TUESDAY NIGHT. ANOTHER MILD DAY WITH
PLENTY OF SUNSHINE ON TAP FOR WEDNESDAY. CONDITIONS WILL BE
BREEZY BY WEDNESDAY AFTERNOON AS THE PRESSURE GRADIENT STRENGTHENS
WITH THE APPROACH OF THE NEXT LOW PRESSURE SYSTEM.
WEDNESDAY NIGHT AND THURSDAY...A POTENT MID LEVEL TROF WILL
QUICKLY MOVE OUT OF THE SOUTHERN ROCKIES WEDNESDAY AND ACROSS THE
SOUTHERN PLAINS WEDNESDAY NIGHT. SURFACE LOW PRESSURE WILL TRACK
INTO SE MISSOURI BY 12Z THU WHILE A COLD FRONT MOVES ACROSS THE
MIDSOUTH LATE WEDNESDAY NIGHT AND THURSDAY MORNING WITH NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS. GENERALLY FOLLOWED THE
SLIGHTLY SLOWER 12Z GFS AND ECMWF SOLUTIONS SINCE THE FASTER 12Z
NAM IS THE OUTLIER. MOST OF THE PRECIP WILL BE EAST OF THE RIVER
BY 12Z THU AND OUT OF THE MIDSOUTH BY 18Z THU. THERE WILL PROBABLY
BE SOME WRAPAROUND CLOUDS AND SHOWERS THURSDAY
AFTERNOON...ESPECIALLY ACROSS NORTHERN SECTIONS. TEMPS WILL BE
COOL WITH HIGHS IN THE 50S NORTH TO LOWER 60S SOUTH.
THURSDAY NIGHT THROUGH SATURDAY...LEFT A SMALL CHANCE OF RAIN
ACROSS NORTHEAST SECTIONS THURSDAY EVENING. UPPER LEVEL HIGH
PRESSURE AND WEAK SURFACE HIGH PRESSURE WILL PREVAIL ACROSS THE AREA
BY EARLY FRIDAY MORNING. SOUNDINGS INDICATE THE POSSIBILITY OF
LOW CLOUDS AND FOG DEVELOPING BY FRIDAY MORNING. WEAK HIGH
PRESSURE WILL CONTINUE FOR FRIDAY WITH COOL TEMPERATURES AND SOME
SUN. TEMPS WILL START TO WARM SATURDAY AND RAIN FREE WEATHER WILL
CONTINUE AS SOUTHERLY WINDS DEVELOP AHEAD OF A STRENGTHENING SYSTEM
OVER THE PLAINS.
SUNDAY AND MONDAY...A FRONT WILL MOVE INTO THE AREA AND THERE IS
SOME DISAGREEMENT AS TO HOW FAR SOUTH IT WILL PUSH. DECIDED TO TO
A COMPROMISE BETWEEN THE WETTER GFS AND THE DRIER ECMWF AND PAINT
BROAD 20 PERCENT POPS THROUGH THE PERIOD THOUGH CONFIDENCE IS
QUITE LOW.
SJM
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
LIGHT WEST WINDS THIS AFTERNOON WILL BECOME EITHER CALM OR VERY
LIGHT FROM THE SOUTH OVERNIGHT. SOUTH WINDS WILL THEN INCREASE
LATE IN THE PERIOD.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 45 72 47 74 / 0 0 0 0
MKL 33 70 39 72 / 0 0 0 0
JBR 41 71 44 71 / 0 0 0 10
TUP 35 70 41 71 / 0 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TISHOMINGO.
FROST ADVISORY FROM 1 AM TO 9 AM CDT TUESDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PONTOTOC-PRENTISS-TIPPAH-UNION-YALOBUSHA.
TN...FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR CARROLL-DECATUR-
HARDIN-HENDERSON-HENRY.
FROST ADVISORY FROM 1 AM TO 9 AM CDT TUESDAY FOR CHESTER-
CROCKETT-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-MADISON-MCNAIRY-
OBION-WEAKLEY.
&&Hazardous weather outlook, Oct 31, 5:01 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 501 AM CDT MON OCT 31 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 501 AM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN ELEVATED FIRE WEATHER DANGER WILL OCCUR ACROSS THE MIDSOUTH THIS AFTERNOON. A FIRE WEATHER NOTIFICATION MESSAGE HAS BEEN SENT. AREAS OF FROST WILL OCCUR LATE TONIGHT FROM THE MISSOURI BOOTHEEL ACROSS MUCH OF WEST TENNESSEE INTO MUCH OF NORTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF FROST WILL OCCUR EARLY TUESDAY MORNING FROM THE MISSOURI BOOTHEEL ACROSS MUCH OF WEST TENNESSEE INTO MUCH OF NORTH MISSISSIPPI. AN ELEVATED FIRE WEATHER DANGER MAY OCCUR TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:40 PM CDT | Frost Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 8 more | 17 hr |
Nearby
Freeze Warnings in Tennessee, 2011Freeze Warnings in Mississippi, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.